Alert archive / Virginia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 142, NWS Blacksburg, VA

June 10, 20094 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 10, 2009, 5:56 PM EDT for 4 counties in Virginia. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2009, 5:56 PM EDT (21:56 UTC)
Expired
Jun 10, 2009, 7:00 PM EDT
In force
64 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Bedford County, VA, Campbell County, VA, Halifax County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 6:15 PM EDTTSTM WND DMGGretna, VATREES AND POWER LINES BLOWN DOWN ALONG MOUNT CROSS ROAD AND HENRY STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
366 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 102156
SVRRNK
VAC019-031-083-143-102300-
/O.NEW.KRNK.SV.W.0142.090610T2156Z-090610T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
556 PM EDT WED JUN 10 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHWESTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA
  NORTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 700 PM EDT.

* AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PITTSVILLE...OR NEAR GRETNA...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRETNA...
  MT AIRY...
  CODY...
  LEDA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR
LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3691 7954 3718 7943 3706 7890 3702 7891
      3701 7889 3699 7890 3698 7889 3675 7889
TIME...MOT...LOC 2157Z 279DEG 16KT 3699 7941

$$

KK
3 follow-up statements
000 
WWUS51 KRNK 102211
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
611 PM EDT WED JUN 10 2009

VAC031-083-143-102300-
/O.CON.KRNK.SV.W.0142.000000T0000Z-090610T2300Z/
HALIFAX VA-CAMPBELL VA-PITTSYLVANIA VA-
611 PM EDT WED JUN 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN PITTSYLVANIA...SOUTHWESTERN CAMPBELL AND
NORTHWESTERN HALIFAX COUNTIES...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GRETNA...MOVING EAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 3675 7889 3690 7950 3716 7935 3706 7890
      3703 7891 3701 7889 3699 7890 3698 7889
TIME...MOT...LOC 2211Z 279DEG 16KT 3698 7933

$$

KK
000 
WWUS51 KRNK 102230
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
630 PM EDT WED JUN 10 2009

VAC031-083-143-102300-
/O.CON.KRNK.SV.W.0142.000000T0000Z-090610T2300Z/
HALIFAX VA-CAMPBELL VA-PITTSYLVANIA VA-
630 PM EDT WED JUN 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN PITTSYLVANIA...SOUTHERN CAMPBELL AND NORTHWESTERN
HALIFAX COUNTIES...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MT AIRY...MOVING EAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 3675 7889 3689 7944 3712 7920 3706 7890
      3702 7891 3701 7889 3699 7890 3698 7889
TIME...MOT...LOC 2231Z 279DEG 16KT 3697 7922

$$

KK
000 
WWUS51 KRNK 102251
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
651 PM EDT WED JUN 10 2009

VAC031-083-143-102302-
/O.EXP.KRNK.SV.W.0142.000000T0000Z-090610T2300Z/
HALIFAX VA-CAMPBELL VA-PITTSYLVANIA VA-
651 PM EDT WED JUN 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PITTSYLVANIA...
SOUTHERN CAMPBELL AND NORTHWESTERN HALIFAX COUNTIES EXPIRES AT 700 PM
EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3675 7889 3689 7944 3712 7920 3706 7890
      3702 7891 3701 7889 3699 7890 3698 7889
TIME...MOT...LOC 2252Z 279DEG 16KT 3695 7910

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:44 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 10, 3:44 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 PM EDT WED JUN 10 2009

.SYNOPSIS...
A STATIONARY FRONT ACROSS THE OHIO VALLEY WILL BECOME A COLD FRONT
AS IT CROSSES WEST VIRGINIA AND VIRGINIA PASSING THROUGH THE AREA
THURSDAY NIGHT AND FRIDAY. UNTIL THE FRONT MOVES THROUGH...A
SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE INTO THE
APPALACHIANS AND BLUE RIDGE. THE BOUNDARY SLOWS ALONG THE NORTH
CAROLINA AND VIRGINIA BORDER ON SATURDAY...BEFORE MOVING SOUTH
EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
SCATTERED STORMS HAVE BROKEN OUT IN THE UNSTABLE AIRMASS...BUT ARE
LIMITED BY A DOME OF CIRRUS. MORE ORGANIZED SHOWERS AND STORMS
CONNECTED TO AN UPPER WAVE MOVING THROUGH TN/KY WILL PROVIDE AN
INCREASE IN COVERAGE TONIGHT. MORE SCATTERED STORMS AHEAD OF THIS
CLUSTER WILL HAVE THE GREATEST PROBABILITY OF BECOMING SEVERE.
ALSO...STORMS WILL BE DEVELOPING OVER THE PIEDMONT...WITH MORE
FAVORABLE LOLL SHEAR ARRIVING WITH OUTFLOW FROM BLUE RIDGE STORMS. HVR
RAIN OBSERVED OVER KY...WILL TAKE A MORE SOUTHERLY TRACK INTO THE
CWA...AND WILL NEED TO WATCH THIS AREA FOR POTENTIAL WATER
PROBLEMS...ESPECIALLY ALONG NW NC...WITH SLOW MOVING STORMS. IF
SHOWERS AND STORMS HOLD TOGETHER INTO THE PIEDMONT OF VA/NC...THIS
DRENCHED AREA WOULD BE THE MOST FLOOD PRONE. BOTH THE NAM/GFS SHOW
ADDITIONAL DEVELOPMENT THERE LATE TONIGHT...AND IF THIS PANS OUT A
FLASH FLOOD WATCH MAY BE NEEDED ALONG THOSE COUNTIES WITH THE
EVENING UPDATE. WITH THE STATIONARY BOUNDARY ACROSS THE OHIO
VALLEY SINKING EVER SO SLIGHTLY SOUTH...MUCH OF THE COVERAGE
ACROSS KY TODAY IS EXPECTED TO SET UP ALONG SW VA ON THURSDAY.
AFTER TONIGHTS RAINFALL...AND MORE ON THE WAY A FLASH FLOOD WATCH
MAY BE NECESSARY FOR THE WETTER PORTIONS OF THE CWA...ESPECIALLY
WITH TRAINING STORMS LIKELY CONSIDERING BUFKIT MBE VELOCITIES.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
ZONAL FLOW CONTINUES THROUGH SATURDAY WITH EMBEDDED SHORTWAVES
MOVING THROUGH MID LEVEL WESTERLY FLOW. A STRONG WAVE IS FORECAST
TO MOVE THROUGH THE OHIO VALLEY LATE THURSDAY AND THURSDAY NIGHT
WITH HIGH THREAT OF SHRA/TSRA. ANOTHER ROUND OF CONVECTION
IS POSSIBLE AGAIN FRIDAY AFTERNOON PENDING RECHARGE OF ATMOSPHERE
BEHIND THURSDAY NIGHTS WAVE. FOR NOW WILL GO WITH HIGHEST POPS
NORTHERN CWA CLOSER TO THE FRONTAL BOUNDARY.

MODERATE SHEAR WILL EXIST FROM STRONG MID LEVEL SHORT WAVE...THIS
SUGGEST POTENTIAL FOR SVR WEATHER...HAIL AND WIND. IN ADDITION...
POTENTIAL FOR HEAVY RAINS WILL EXIST WITH PWATS PROJECTED BE 1.5-2
INCHES THURSDAY NIGHT.

MODELS BRING FRONT OVERTOP OF US FRIDAY NIGHT...AND JUST SOUTH OF
THE AREA SATURDAY. PROXIMITY OF FRONT SUGGESTS CHC POPS AGAIN
SATURDAY BUT MAINLY SOUTHERN CWA.

FOR TEMPS...AIRMASS WILL REMAIN WARM AND MUGGY UNTIL FRONT COMES
THROUGH.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
QUESTION REMAINS AS TO AMOUNT OF AMPLIFICATION IN THE UPPER FLOW
GOING INTO NEXT WEEK. BASED ON CURRENT MODEL TRENDS...UPPER FLOW IS
FORECAST TO AMPLIFY JUST ENOUGH TO NUDGE SURFACE FRONT TO OUR
SOUTH. THE QUESTION IS HOW FAR SOUTH. BOTH THE GFS/ECMWF TAKE THE
FRONT DOWN TO ABOUT ATLANTA...BUT NEITHER MODEL COMPLETELY RID CWA
OF CLOUD COVER OR PRECIP THREAT. FOR NOW WILL CONTINUE TO MAINTAIN
CHC SHRA/TSRA...BUT MAINLY DIURNAL IN NATURE.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
INCLUDED TEMPO GROUP THIS AFTERNOON AS STORMS WILL COME CLOSE TO
LWB...POSSIBLY PRODUCING TEMPO IFR. VCTS/CB INCLUDED AT OTHER TAF
SITES FOR HIT OR MISS STORMS. IF RAIN AND STORMS OVER KY MAKE IT
OVER THE APPS TODAY...THEN PREDOMINATE SHWS WILL NEED TO BE ADDED
INTO TERMINALS FARTHER EAST. MODELS INDICATING ADDITIONAL
DEVELOPMENT NEAR KDAN NEAR OR AFTER MIDNIGHT...SO DID AT LEAST
INCLUDE A TEMPO GROUP...ALTHOUGH THIS IS A LOW CONFIDENCE
SOLUTION. NONETHELESS...IFR CONDS MAY DEVELOP WITH THESE STORMS.
HEAVIER MORE WIDESPREAD RAIN WILL APPROACH LWB/BLF NEAR THE END OF
THE TAF PERIOD. CLDS AND WIND SHOULD PREVENT LWB FROM VLIFR
TONIGHT...ALTHOUGH ANY CLD BREAKS WILL ALLOF FOG TO FORM QUICKLY THERE.

WITH THE APPROACH OF A COLD FRONT AND MOISTURE CONTINUING TO
INCREASE...SHOWERS AND STORMS WILL BE SCATTERED TO NUMEROUS THROUGH
THURSDAY NIGHT...AND PERIODS OF MVFR/IFR COULD OCCUR IN PASSING
SHOWERS/STORMS.

SOME LOW CLDS AND VIS IS POSSIBLE THE FIRST HALF OF THIS WEEKEND
AS A NORTHERLY COMPONENT DEVELOPS BEHIND A SLOW MOVING BOUNDARY
OVER THE VA/NC BORDER.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KM/PH
NEAR TERM...KM
SHORT TERM...PM
LONG TERM...PM
AVIATION...PH
Hazardous weather outlook, Jun 10, 4:02 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EDT WED JUN 10 2009

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-112015-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
402 PM EDT WED JUN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND CONTINUE INTO
THE EVENING. SOME OF THESE STORMS MAY BE SEVERE...PRODUCING DAMAGING
WINDS AND LARGE HAIL. IN ADDITION...TRAINING OF THE STORMS MAY
LEAD TO SOME LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE ONCE AGAIN EXPECTED THURSDAY AND FRIDAY...AND A
FEW MAY BE SEVERE PRODUCING DAMAGING WINDS AND LARGE HAIL.
AGAIN...TRAINING OF THE STORMS MAY LEAD TO SOME LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 10, 4:46 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT WED JUN 10 2009

VAZ011-WVZ042>045-102145-
GILES VA-GREENBRIER WV-MERCER WV-MONROE WV-SUMMERS WV-
446 PM EDT WED JUN 10 2009

...A STRONG THUNDERSTORM WILL AFFECT GILES...GREENBRIER...MERCER...
MONROE AND SUMMERS COUNTIES...

AT 446 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PIPESTEM...
MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR BOZOO...BUCK...AND PETERSTOWN AROUND 500
PM...INDIAN MILLS AROUND 505 PM...RED SULPHUR SPRING AROUND 510 PM...
BALLENGEE...AND TALCOTT AROUND 515 PM...WAYSIDE...AND KIMBALLTON
AROUND 525 PM AND LINDSIDE AROUND 530 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3785 8050 3743 8043 3742 8048 3732 8042
      3731 8043 3743 8102 3761 8103

EXPERIMENTAL

KK
Special weather statement, Jun 10, 4:54 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT WED JUN 10 2009

VAZ032-033-043-102200-
FRANKLIN VA-HENRY VA-PATRICK VA-
454 PM EDT WED JUN 10 2009

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...HENRY AND PATRICK
COUNTIES...

AT 453 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF BASSETT...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR FERRUM AROUND 500 PM...BASSETT AROUND 505
PM...STANLEYTOWN AROUND 510 PM...OAK LEVEL...AND COLLINSVILLE AROUND
515 PM...FIGSBORO AROUND 525 PM AND SYDNORSVILLE AROUND 530 PM.

LAT...LON 3697 7962 3669 7969 3674 8018 3692 8018

EXPERIMENTAL

KK
Special weather statement, Jun 10, 5:20 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
520 PM EDT WED JUN 10 2009

VAZ011-018-019-WVZ043>045-102215-
ALLEGHANY VA-CRAIG VA-GILES VA-GREENBRIER WV-MONROE WV-SUMMERS WV-
520 PM EDT WED JUN 10 2009

...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...CRAIG...GILES...
GREENBRIER...MONROE AND SUMMERS COUNTIES...

AT 519 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
SOUTH OF ALDERSON TO 4 MILES WEST OF UNION TO 10 MILES NORTHEAST OF
PETERSTOWN TO 4 MILES SOUTHEAST OF PETERSTOWN...MOVING EAST AT 20
MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR UNION...AND KIMBALLTON AROUND 535 PM...
PICKAWAY...AND PEMBROKE AROUND 540 PM...ZENITH...LAUREL BRANCH...AND
INTERIOR AROUND 545 PM...CASCADES...AND HOLLYWOOD AROUND 550 PM AND
ORGAN CAVE AROUND 555 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3781 8015 3764 8009 3737 8030 3728 8093
      3732 8090 3734 8085 3737 8086 3756 8072
      3773 8078

EXPERIMENTAL

KK
Local storm report, Jun 10, 5:33 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
533 PM EDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND DMG     2 NE CHRISTIANSBURG     37.16N 80.38W
06/10/2009                   MONTGOMERY         VA   PUBLIC

            LARGE 8 INCH TREE LIMB DOWNED

&&

WERT
Local storm report, Jun 10, 5:37 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             3 WNW STEWARTSVILLE     37.28N 79.85W
06/09/2009  E0.75 INCH       BEDFORD            VA   PUBLIC

            A COUPLE OF TREES DOWN.

&&

MATTAROCHIA
Local storm report, Jun 10, 5:43 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
543 PM EDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     3 E VINTON              37.27N 79.83W
06/10/2009                   BEDFORD            VA   PUBLIC

            SEVERAL TREES DOWN

&&

WERT

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:17 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax88 min
Jun 9, 9:30 PM EDTFlash Flood WarningRNKAmherst6 hr
Jun 9, 9:57 PM EDTSpecial Weather StatementRNKCampbell33 min
Jun 9, 10:34 PM EDTSpecial Weather StatementRNKHalifax56 min
Jun 9, 11:36 PM EDTSpecial Weather StatementRNKBedford24 min
Jun 10, 12:15 AM EDTSpecial Weather StatementRNKBath30 min
Jun 10, 1:03 AM EDTSpecial Weather StatementRNKCity of Covington27 min
Jun 10, 2:42 PM EDTSpecial Weather StatementRNKGiles, City of Radford63 min
Jun 10, 2:52 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Montgomery, Pulaski, City of Radford68 min
Jun 10, 3:12 PM EDTSpecial Weather StatementRNKBath63 min
Jun 10, 3:46 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Roanoke, City of Roanoke59 min
Jun 10, 3:52 PM EDTTornado WarningRNKBedford, Botetourt, Roanoke, City of Roanoke38 min
Jun 10, 3:55 PM EDTSevere Thunderstorm WarningRNKFloyd, Montgomery, Roanoke53 min
Jun 10, 4:12 PM EDTSpecial Weather StatementRNKBuckingham63 min
Jun 10, 4:54 PM EDTSpecial Weather StatementRNKCity of Martinsville66 min
Jun 10, 5:19 PM EDTFlash Flood WarningRNKAmherst6 hr
Jun 10, 5:20 PM EDTSpecial Weather StatementRNKCraig, Giles55 min
Jun 10, 6:08 PM EDTSpecial Weather StatementRNKPittsylvania67 min
Jun 10, 6:55 PM EDTSpecial Weather StatementRNKCity of Danville65 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.